MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER PRIME XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION BLAZER PRIME XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87141
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device does not have visual defects.Rings were inspected and ring #2 seal was found compromised, broken adhesive was observed; there is dried body fluid on the edge of the electrode.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The right curve was placed in the specified shaded area of the template.The left curve failed to reach the specified area since there was no movement of the tip during steering knob actuation.The left steering wire was separated from the center support and has retracted back between ring #2 and ring #3.The catheter was dissected and it was noted that the kevlar wrap was found retracted.The distal tip was dissected and was confirmed the left steering wire separated from the center support due to a broken solder joint; however, remnants of solder were found on the center support where the left steering wire used to be attached.The kevlar wrap was exposed in order to measure it and was found out of specification.
 
Event or Problem Description
Reportable based on device analysis completed on 03jun2019.It was reported that the catheter was defective.During a procedure with a blazer prime xp "it was a bad catheter, it wouldn't work".They finish the case with another catheter of the same size.No patient complications occured.However, returned device analysis revealed broken adhesive on ring #2.

Brand Name
BLAZER PRIME XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8674993
Report Number2134265-2019-06478
Device Sequence Number14189942
Product Code OAD
UDI-Device Identifier08714729802334
UDI-Public08714729802334
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model Number87141
Device Catalogue Number87141
Device Lot Number0023265730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date06/06/2019
Patient Sequence Number1
Patient Age81 YR